Case ReportsA Case of Suggested Ibuprofen-Induced Acute PancreatitisMoslim, Maitham A. MD1,*; Sodeman, Thomas C. MD, FACG2; Nawras, Ali T. MD, FACG2 Author Information 1Department of General Surgery, Digestive Disease Institute, Cleveland Clinic Foundation, Cleveland, OH; and 2Department of Medicine, Division of Gastroenterology, University of Toledo Medical Center, Toledo, OH. *Address for correspondence: Department of General Surgery, Digestive Disease Institute, Cleveland Clinic Foundation, 9500 Euclid Avenue A100, Cleveland, OH 44195. E-mail: [email protected] The authors have no conflicts of interest to declare. American Journal of Therapeutics: November/December 2016 - Volume 23 - Issue 6 - p e1918-e1921 doi: 10.1097/01.mjt.0000433943.93782.8a Buy Metrics Abstract Drug-induced acute pancreatitis (DIP) is uncommon and may account for 2%–5% of cases, although the incidence may be increasing nowadays. DIP has been documented for more than 160 drugs in the literature. The most common nonsteroidal anti-inflammatory drugs (NSAIDs) that have been reported to cause pancreatitis are sulindac and salicylates. In this report, we present a case of probable ibuprofen-induced pancreatitis. A 60-year-old white woman presented with the sudden onset of mild acute pancreatitis (AP) 5 hours following the ingestion of 6 tablets of ibuprofen (Advil) 200 mg (equivalent to 20.4 mg/kg). She denied any history of alcohol abuse, tobacco smoking, or any other medication use. She has no history of gallstones, choledocholithiasis, abdominal trauma, or hypertriglyceridemia. Laboratory workup revealed elevated amylase and lipase levels more than 3 times the normal limits with complete resolution within 15 hours. Computed tomography scan of abdomen and pelvis and endoscopic ultrasound of the pancreaticobiliary system were within the normal limits. Ibuprofen-induced mild DIP was the most probable diagnosis. She was discharged on her second day of hospitalization with significant improvement in her symptoms. Physicians need to be aware that DIP may occur in patients taking NSAIDs, including ibuprofen. Therefore, all patients with AP of an unknown etiology should be carefully questioned about the usage of NSAIDs, and all patients with idiopathic AP restarted on their medications should be closely monitored, and the drug must be immediately discontinued if symptoms recur. Copyright © 2016 Wolters Kluwer Health, Inc. All rights reserved.